Hail, Mills
- When
- July 3, 5:58 AM CST
- Where
- Mills County, 3 mi N of Glenwood
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.100, -95.767
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 3, 1:50 AM CST, 4 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA NE 250 AM CDT TUE JUL 3 2001 CONVECTIVE ACTIVITY ACROSS NE AND E CNTRL NEB INTO WRN IA LIKELY TO PERSIST INTO THE START OF THE MRNG AND THEN WEAKEN AS LOW LEVEL INFLOW ASSOCIATED WITH LOW LEVEL JET INTO FRONT AND OUTFLOW BOUNDARY WEAKENS AND SHORTWAVE IN NWLY UPPER FLOW MOVES SEWD OUT OF AREA. QUESTION THEN BECOMES POTENTIAL FOR ADDITIONAL DEVELOPMENT LATER IN DAY WITH OUTFLOW BOUNDARIES AND FRON OVER AREA. ALTHOUGH PATTERN TENDS TO FAVOR NOCTURNAL NATURE OF CONVECTION AS LOW LEVEL JET INCREASES INFLOW INTO BOUNDARIES...CANNOT COMPLETELY RULE OUT CHANCE AGAIN LATER TODAY. MAIN POTENTIAL THOUGH AFTER THIS MRNG AGAIN APPEARS TO BE TONIGHT. HOWEVER OF INTEREST FOR TONIGHT IS THAT ETA AND NGM IN PARTICULIAR INDICATE LESS OF A LOW LEVEL JET AND LOW LEVEL WAA INTO BOUNDARY THAN TONIGHT WHICH COULD SERVE TO SOME DECREASE NATURE OF CONVECTION. TRENDS ON THE FOURTH INDICATE ADVECTION OF SOMEWHAT COOLER AND DRIER AIR ON N AND NELY LOWER LEVEL FLOW WITH MINIMAL CHANCE FOR TSTMS DURING DAY. IF ETA AND MESO ETA CORRECT COULD SEE ANOTHER CHC FOR TSTMS AGAIN LATER WED NIGHT AS LOW LEVEL POSITIVE THETA E ADVECTION INCREASES AGAIN OVER BOUNDARY AND ACTIVITY LIKELY DEVELOPING OVER WRN HIGH PLAINS MOVES SEWD. TEMPS TRICKY CALL WITH WITH QUASI STATIONARY FRON AND OUTFLOW BOUNDARIES. AREAS SOUTH OF BOUNDARIES LIKWLY PUSHING INTO 90S AGAIN TODAY BUT MAINLY 80S TO N. .OMA...NONE WIESE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
254 AM CDT TUE JUL 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0134 AM 1 W CLEARWATER NE 1 INCH HAIL
07/03/01 ANTELOPE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0146 AM NELIGH NE 1 INCH HAIL
07/03/01 ANTELOPE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0220 AM TILDEN NE WIND DAMAGE
07/03/01 MADISON POWER LINES AND TREE
LIMBS DOWN BETWEEN
BATTLE CREEK AND
TILDEN. REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
421 AM CDT TUE JUL 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 AM 14 WSW OMAHA NE 1.75 INCH HAIL
07/03/01 DOUGLAS REPORTED BY LAW
ENFORCEMENT OFFICIAL.IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-031645- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 525 AM CDT TUE JUL 3 2001 STORM SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT IN EASTERN NEBRASKA AND SOUTHWEST IOWA. SCATTERED THUNDERSTORMS IN PORTIONS OF EASTERN NEBRASKA AND SOUTHWEST IOWA ARE FORECAST TO END THIS MORNING. HOWEVER WITH A UNSTABLE AND MOIST AIR MASS REMAINING OVER THE AREA...ALONG WITH A NEARLY STATIONARY FRONT EXTENDING ACROSS NORTHERN IOWA INTO SOUTHWEST NEBRASKA COUPLED WITH THUNDERSTORM OUTFLOW BOUNDARIES...ADDITIONAL THUNDERSTORMS MAY REDEVELOP AGAIN LATER THIS AFTERNOON OR TONIGHT AS UPPER AIR DISTURBANCES MOVE ACROSS THE PLAINS. BASED ON EXPECTED INSTABILITY AND WIND SHEAR SOME OF THE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN RISK. IN ADDITION WITH ABUNDANT MOISTURE..".AVAILABLE AREAS OF HEAVY RAIN ARE POSSIBLE. GW
The Omaha radar (KOAX), 56 km away, was scanning. The volume nearest the first event began at 11:57 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2001Every state in 2001This day in weather historyWarnings in Iowa, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5256635.